MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP
Catalog Number A1059
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mayfield modified skull clamp (a1059) was returned for evaluation: failure analysis - the customer's statement is confirmed as valid after evaluating the device.The inspection of the skull clamp shows a loose swivel lock, and a residue buildup is present, which does not guarantee proper fixation of the patient's skull.For the adjustment of the lock assembly, new components need to be added to replace worn internal parts, such as the floating ratchet for adjusting the locking mechanism, the worn spring, o-ring, bearing balls and washer.The small parts of the rocker arm (washers, nut and garder screw) must be replaced due to wear.The swivel base has damaged thread and must be replaced; the index knob is from older version and cannot be used.The skull clamp's base has worn off inner threads in the center of the starburst teeth, which makes proper fixation of the adapter impossible, and therefore a stable positioning of the patient's skull cannot be guaranteed.The base must be machined and tabbed to insert heli coil threads; the 80 lb.Torque screw assembly does not build the proper pressure as tested so the torque screw must be dismantled - internal parts show wear and shims and must be replaced for adjustment.To resolve all issues, the torque screw¿s required internal parts were replaced and checked for visible flaws.The parts were installed, and the adjustment of the torque screw was tested; the base casting of the skull clamp was machined, and heli-coil threads were inserted.The device has been cleaned, and the skull clamps internal parts were replaced to adjust the unit according to manufacturer specifications and to clean the skull clamp's swivel lock assembly.After completing the reassembly, including the adjustment, the skull clamp was subjected to a successful function test to meet manufacturer specifications.Root cause - the complaint is confirmed via inspection of the unit, requiring it be cleaned and due for replacement of worn and defective parts.Additionally, this unit is beyond integra's 7 years recommended life cycle (manufactured 2009).The probable root cause is routine use and wear.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
An authorized distributor reported that the mayfield head clamp (a1059) was found to be too loose and detached from the patient during surgery at great western hospital nhs foundation trust.No injury was sustained as the surgeon immediately noticed the pin came loose.The unit was fixed and re-tightened and the surgery proceeded as planned.No additional complications were reported.

Brand Name
MAYFIELD MODIFIED SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key25185782
Report Number3004608878-2026-00060
Device Sequence Number16115376
Product Code HBL
UDI-Device Identifier10381780253457
UDI-Public10381780253457
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1059
Device Lot NumberLOT 094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown